Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 389, NWS Atlanta, GA

August 4, 2006Jasper County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 4, 2006, 7:58 PM EDT for Jasper County, Georgia. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2006, 7:58 PM EDT (23:58 UTC)
Expired
Aug 4, 2006, 8:45 PM EDT
In force
47 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Jasper County, GA

The radar

The Robins AFB radar (KJGX), 74 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 8:05 PM EDTTSTM WND DMGMonticello, GAONE TREE DOWN ALONG HIGHWAY 212E JUST ON EAST SIDE OF MONTICELLO.
Aug 4, 8:11 PM EDTTSTM WND DMGMonticello, GAONE TREE DOWN ALONG HIGHWAY 16E ON EAST SIDE OF MONTICELLO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 12.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2006-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2006-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
136 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
1847 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 042358
SVRFFC
GAC159-050045-
/O.NEW.KFFC.SV.W.0389.060804T2358Z-060805T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
758 PM EDT FRI AUG 4 2006

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JASPER COUNTY IN CENTRAL GEORGIA

* UNTIL 845 PM EDT

* AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
  MONTICELLO...MOVING SOUTHWEST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ADGATEVILLE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3322 8360 3341 8362 3338 8383 3315 8379

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 6:30 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Aug 4, 6:30 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 PM EDT FRI AUG 4 2006

.SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)
A HEAT ADVISORY REMAINS IN EFFECT FOR THE REST OF THE AFTERNOON...
HOWEVER THIS SHOULD BE THE LAST ONE FOR A WHILE. THE MODELS CONTINUE
TO SHOW A WEAK COLD FRONT MOVING INTO CENTRAL GA BY EARLY SATURDAY.
THIS WILL CAUSE A BREAK IN THE HI TEMPS FOR THE WEEKEND DUE TO
INCREASED CLOUDINESS AND POPS. TEMPS WILL STILL BE IN THE UPPER 80S
TO MID 90S BUT THE HEAT INDEX VALUES SHOULD BE BELOW ADVISORY
CRITERIA. THE CURRENT RADAR TREND SHOWS SCATTERED THUNDERSTORMS
BEGINNING TO DEVELOP IN CENTRAL GA ASSOCIATED WITH A SURFACE
TROUGH. DIURNALLY INDUCED INSTABILITY INDICES ARE MARGINAL THIS
AFTERNOON WITH CAPES IN THE 2500 TO 3000 J/KG RANGE AND LIS FROM
-3 TO -5. ALSO VERY HIGH PWS FROM 2 TO 2.5 INCHES EXIST OVER GA.
THE SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER NORTH
AND CENTRAL GA THROUGH THIS EVENING AS THE COLD FRONT APPROACHES.
ISOLATED SEVERE STORMS WILL BE POSSIBLE WITH DAMAGING WIND GUSTS
AND FREQUENT LIGHTNING THE MAIN HAZARDS. HEAVY RAIN WILL BE
LIKELY IN THE STRONGER STORMS DUE TO THE SLOW MOVEMENT TO THE
SOUTH AT 5 TO 10 MPH. WILL INCREASE POPS SLOWLY THROUGH THE
WEEKEND WITH THE FRONTAL SYSTEM REMAINING THE DOMINATE SYNOPTIC
FEATURE.

.LONG TERM...(MONDAY THROUGH FRIDAY)
THE BIGGEST THREAT IN THE LONG TERM SEAMS TO BE WHERE T.S. CHRIS IS
GOING TO GO. RIGHT NOW CHRIS IS FORECAST TO STAY WELL AWAY FROM GA
AS IT MOVES INTO THE GULF THROUGH EARLY NEXT WEEK. IT IS ALSO
EXPECTED TO CONTINUE TO WEAKEN AS IT MOVES WESTWARD. THE SURFACE AND
UPPER RIDGE WEAKEN IN THE SHORT TERM AND THEN STRENGTHENS AGAIN NEXT
WEEK AS IT CONTINUES TO HANG AROUND THE THE SERN U.S. WITH THIS IN
MIND WILL CONTINUE WITH DIURNAL SHRA/TSRA THROUGH DAY 7 WITH TEMPS
IN THE UPPER 80S AND 90S.

&&

.AVIATION...
ISOLD TO SCT TSRA MOST OCCURRING OVER FAR NORTH AND NE GA THIS
AFTERNOON. ACTIVITY OVER CENTRAL GA HAS MOVED SOUTH OF KCSG TO VDI
ATTM AND SHOULD REMAIN SO. WILL REMOVE TEMPO TSRA FOR ATL METRO
AIRPORTS EXCEPT KPDK FOR 22Z-02Z ALTHOUGH VCTS WILL BE POSSIBLE.
USUAL RADIATIONAL MVFR FOG/HAZE EXPECTED AGAIN FROM 08Z-13Z.

PATTERN CHANGES A LITTLE AS UPR LOW OVER NRN FLORIDA DRIFTS WEST AND
WEAK SFC TROUGH MOVES INTO GA. NGM/NAM/GFS/RUC MODEL GRIDS AND
STATISTICAL GUIDANCE ALL INDICATE SFC WINDS TO BECOME NE TO E ACROSS
MUCH OF NORTH AND CENTRAL GA TOMORROW. IF TRUE..COULD SEE SOME 5-6SM
HAZE AT KAHN AS WELL AS WELL AS OTHER AIRPORTS LINGER INTO 18Z OR
SO. WILL COORDINATE WITH AVIATION PARTNERS ON WINDS AND HZ BEFORE
FCST GOES OUT AT 2340Z.

SNELSON

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         75  91  74  89 /  20  30  30  30
ATHENS          74  94  73  88 /  20  40  30  30
GAINESVILLE     73  90  73  86 /  30  40  20  30
ROME            74  94  74  92 /  20  30  20  30
COLUMBUS        77  94  76  93 /  20  30  30  20
MACON           74  94  74  93 /  30  40  30  20
PEACHTREE CITY  71  91  72  89 /  20  30  30  20
CARTERSVILLE    70  94  72  89 /  20  30  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

16
Hazardous weather outlook, Aug 4, 11:12 AM EDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1112 AM EDT FRI AUG 4 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-050930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1112 AM EDT FRI AUG 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING. ALSO...HEAT INDEX VALUES ABOVE 100 DEGREES THIS AFTERNOON.

.SYNOPSIS...
THE RIDGE OF HIGH PRESSURE OVER THE SOUTHEAST UNITED STATES WILL
WEAKEN TODAY AS A SURFACE COLD FRONT MOVES OUT OF THE TENNESSEE
VALLEY AND INTO NORTH GEORGIA LATE THIS AFTERNOON AND EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE DAMAGING WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING...AND LOCALLY HEAVY RAIN. ALSO...HEAT INDEX VALUES WILL
RANGE FROM 100 TO 110 DEGREES THIS AFTERNOON.

.DISCUSSION...
AS THE SURFACE COLD FRONT NEARS GEORGIA THIS AFTERNOON...THE
ATMOSPHERE OVER THE REGION WILL BECOME UNSTABLE. CAPE VALUES ARE
EXPECTED TO RANGE FROM 2000 TO 2500 THIS AFTERNOON ALONG WITH
LIFTED INDICES OF -2 TO -4. SCATTERED THUNDERSTORMS ARE EXPECTED
TO DEVELOP AFTER 1 PM AND CONTINUE INTO THE NIGHT. A FEW OF THE
THUNDERSTORMS COULD BECOME SEVERE WITH THE MAIN THREAT BEING
DAMAGING WINDS ALONG WITH HEAVY RAIN.

ALSO...SURFACE DEW POINTS IN THE LOW TO MID 70S COMBINING WITH
AFTERNOON HIGH TEMPERATURES OF 95 TO 102 WILL PUSH HEAT INDEX
VALUES OVER 100. THE HIGHEST HEAT INDEX VALUES WILL BE ACROSS MUCH
OF CENTRAL AND NORTHEAST GEORGIA WHERE A HEAT ADVISORY IS IN EFFECT.
SEE THE LATEST STATEMENTS ON THE HEAT ADVISORY FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY IN THE
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Aug 4, 7:45 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
745 PM EDT FRI AUG 4 2006

GAZ035-050015-
745 PM EDT FRI AUG 4 2006

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS AND FREQUENT LIGHTNING
IN BARROW COUNTY UNTIL 815 PM EDT...

AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WINDER...MOVING SOUTH AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
PORTIONS OF BARROW COUNTY THROUGH 815 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE AUBURN...CARL...WINDER...RUSSELL...FORT
YARGO STATE PARK AND BETHLEHEM. BRIEF HEAVY DOWNPOURS MAY CAUSE
PONDING OF WATER ON ROADWAYS.
Local storm report, Aug 4, 7:47 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
747 PM EDT FRI AUG 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 AM     HAIL             STONE MOUNTAIN          33.80N 84.17W
08/04/2006  E0.75 INCH       DEKALB             GA   PUBLIC

            PUBLIC REPORTED ABOUT 10 MINUTES OF DIME TO PENNY SIZE
            HAIL DAMAGING CARS AROUND BRIGADOON IRISH PUB LOCATION IN
            STONE MOUNTAIN.

&&

DDARBE
Special weather statement, Aug 4, 7:48 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
748 PM EDT FRI AUG 4 2006

GAZ045-050015-
748 PM EDT FRI AUG 4 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN
IN DEKALB COUNTY UNTIL 815 PM EDT...

AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR AVONDALE ESTATES...MOVING SOUTHWEST AT 5
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
PORTIONS OF DEKALB COUNTY THROUGH 815 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE STONE
MOUNTAIN...REDAN...CLARKSTON...AVONDALE
ESTATES...PANTHERSVILLE...DRUID HILLS AND DECATUR.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES.
Special weather statement, Aug 4, 7:52 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
752 PM EDT FRI AUG 4 2006

GAZ104-050030-
752 PM EDT FRI AUG 4 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN
IN WESTERN SUMTER COUNTY UNTIL 830 PM EDT...

AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PLAINS...MOVING SOUTH AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WESTERN SUMTER COUNTY THROUGH 830 PM EDT. SOME LOCATIONS IN THE PATH
OF THIS STORM INCLUDE PLAINS AND SUMTER.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WESTERN SUMTER COUNTY. RESIDENTS IN THIS
AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

RUNOFF FROM THESE STORMS MAY CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS AND ROADWAYS ACROSS PORTIONS OF WESTERN SUMTER COUNTY.
Local storm report, Aug 4, 7:54 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
754 PM EDT FRI AUG 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 AM     HAIL             3 N CUMMING             34.25N 84.14W
08/04/2006  E0.25 INCH       FORSYTH            GA   PUBLIC

            PUBLIC REPORTED DIME TO PENNY SIZE HAIL 3 MILES NORTH OF
            CUMMING.

&&

DDARBE
Special weather statement, Aug 4, 7:54 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
754 PM EDT FRI AUG 4 2006

GAZ059-050030-
754 PM EDT FRI AUG 4 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
JASPER COUNTY UNTIL 830 PM EDT...

AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MONTICELLO...MOVING WEST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
JASPER COUNTY THROUGH 830 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE SHADY DALE...ADGATEVILLE AND MONTICELLO. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 3:09 PM EDTSevere Thunderstorm WarningFFCLaurens36 min
Aug 4, 3:12 PM EDTSevere Thunderstorm WarningFFCTreutlen33 min
Aug 4, 3:15 PM EDTSevere Thunderstorm WarningFFCTelfair, Wheeler45 min
Aug 4, 4:09 PM EDTSevere Thunderstorm WarningFFCMontgomery36 min
Aug 4, 4:30 PM EDTSevere Thunderstorm WarningFFCToombs45 min
Aug 4, 5:33 PM EDTSevere Thunderstorm WarningFFCFannin27 min
Aug 4, 7:18 PM EDTSevere Thunderstorm WarningFFCDeKalb27 min
Aug 4, 7:39 PM EDTSevere Thunderstorm WarningFFCForsyth36 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.